Should I be concerned?

by Becky
(Denver, CO, USA)

I am 54 and haven't had a period in 17 months. I started using the progesterone cream I ordered here almost 2 months ago. Today I have light bleeding. Is this something I should worry about?

Comments for Should I be concerned?

Click here to add your own comments

Nov 28, 2012
Should I be concerned?
by: Wray

Hi Becky I have found bleeding can occur in the first year or two after menopause when starting progesterone. Over those months there is sufficient oestrogen to build the lining, but not enough to cause bleeding. Given time that lining is normally absorbed back into the body. Although in many women it continues to grow and they end up having a D&C to clean it out. The bleeding should only occur once, rarely twice. The hyperplasia which occurs after menopause is often helped by progesterone, see here, here, here, here and here. So please don't be concerned, only if it continues. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Share this page:
Find this page helpful? Please tell others. Here's how...

Would you prefer to share this page with others by linking to it?

  1. Click on the HTML link code below.
  2. Copy and paste it, adding a note of your own, into your blog, a Web page, forums, a blog comment, your Facebook account, or anywhere that someone would find this page valuable.

Search over 8,400 pages on this site...